MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381912
Medical Device Problem Codes Material Frayed (1262); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that insyte autoguard winged leaked.The nurse attempted a peripherally inserted iv placement in the patient's left hand.The iv site was leaking, with the needle still in the catheter.As the nurse pulled the iv out, it was that the tip of the catheter was frayed.No infiltration or extravasation was noted.Additional information 5/7/2026: any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No adverse or serious injury to the patient.Can you please provide an exact date of event? (b)(6) 2026.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Correction: upon further review, it was determined that there was an additional failure that required capture.While it was reported in the tab b narrative, it had not been captured in the annex a coding.That has been corrected.Device evaluation: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.Based on the limited investigation results, a root cause for the reported incident could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the data collected for identification of emerging trends.
 
Additional Manufacturer Narrative
Correction: d.4.Udi.Additional investigation information: a review of the applicable risk documents indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.
 
Event or Problem Description
No additional information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25188544
Report Number1710034-2026-00521
Device Sequence Number10702771
Product Code FOZ
UDI-Device Identifier00382903819126
UDI-Public(01)00382903819126
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K251654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381912
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Supplement Date Received by ManufacturerNot provided
05/21/2026
Initial Report FDA Received Date05/15/2026
Supplement Report FDA Received Date05/21/2026
05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age3 YR
Patient SexMale
Patient Weight39 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American